Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 7, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 15, 2024, 3:38 AM EDT for Hancock County, Maine. It took effect at Jun 15, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2024, 3:38 AM EDT (07:38 UTC)
- In effect from
- Jun 15, 2024, 8:00 AM EDT
- Expired
- Jun 15, 2024, 7:51 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
County Hancock County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
029 WHUS41 KCAR 150738 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 338 AM EDT Sat Jun 15 2024 MEZ029-151545- /O.NEW.KCAR.BH.S.0007.240615T1200Z-240616T0000Z/ Coastal Hancock- 338 AM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures near 70 degrees may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. * ADDITIONAL DETAILS...Expect mainly cloudy skies and scattered showers early this morning to give way to clearing skies this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
3 follow-up statements
042 WHUS41 KCAR 151654 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1254 PM EDT Sat Jun 15 2024 MEZ029-160000- /O.CON.KCAR.BH.S.0007.000000T0000Z-240616T0000Z/ Coastal Hancock- 1254 PM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures near 70 degrees may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
485 WHUS41 KCAR 151904 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 304 PM EDT Sat Jun 15 2024 MEZ029-160000- /O.CON.KCAR.BH.S.0007.000000T0000Z-240616T0000Z/ Coastal Hancock- 304 PM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures near 70 degrees may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 40s. * WHERE...Coastal Hancock County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
566 WHUS41 KCAR 152351 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 751 PM EDT Sat Jun 15 2024 MEZ029-160100- /O.CAN.KCAR.BH.S.0007.000000T0000Z-240616T0000Z/ Coastal Hancock- 751 PM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... The Beach hazard statement has ended for today. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 12:19 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 12:19 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1219 AM EDT Sat Jun 15 2024 .SYNOPSIS... A cold front will push off the coast overnight followed by high pressure Saturday into Sunday. High pressure will shift south of the area on Monday. The area will remain under the influence of high pressure through later next week. && .NEAR TERM /THROUGH TODAY/... Update... Cold front bisecting the forecast area at this hour and currently just to the north of the Bangor region. Current forecast on track so no changes to ongoing forecast. Previous discussion: A cold front is working into the North Woods over the next few hours with scattered showers and thunderstorms ahead of the front. Main focus for stronger storms will be in the Central Highlands including Bangor area to Southern Aroostook County. The extent of storms making it towards the Downeast coast has to do with the marine boundary extent inland. Given the storms are linear expecting some storms to survive the trip to the coast. Storms may produce gusty winds, small hail and heavy rainfall into the evening. Overall storms will end this evening with remaining showers along the Downeast coast through much of the night. Patchy fog will likely develop along the Downeast coast but mixing tonight should keep much of the CWA without fog developing. Temperatures will fall into the mid to upper 40s across the North Woods and low 50s elsewhere across the north, mid 50s for the Central Highlands to Downeast coast. Winds will shift W-NW behind the front through tonight. && .SHORT TERM /TONIGHT THROUGH MONDAY/... Have reduced PoPs and clouds slightly for Downeast on Saturday as the front is currently expected to make better progress than previously expected. The remainder of the area will have excellent weather Saturday through Monday under the dominance of surface high pressure. Generally clear skies are expected for most of the area Saturday and Sunday until higher clouds increase later Sunday into Monday. As upper level ridging and subsidence increase Sunday into Monday, temperatures will be on the rise, from the upper 60s to lower 70s on Saturday to the upper 70s by Monday. The sea breeze returns by Monday for the coast under a lighter wind regime. With the cool air mass, we continue to expect some patchy frost in the North Woods on Saturday night. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Significant heat wave Tuesday into Thursday An anomalously powerful upper level ridge builds into the area Monday night and Thursday and then eases southward as a series of frontal systems edge into northern zones Thursday afternoon into Friday. Dew points will become uncomfortable by Tuesday...reaching the mid 60s to around 70F and remaining elevated into Thursday night. This means that heat indices will reach over 100F inland for Wednesday and Thursday. Heat advisories seem likely for Wednesday and Thursday. The coast will enjoy the coolest temps by far with a sea breeze, but temperatures will still be well into the 80s by Thursday as southwest winds offer less relief. The last heat wave of this magnitude was in June 2020 when the all-time record high temperature at Caribou was tied at 96F. If the forecast does not change, it will probably be one of the most notable heat waves so far this century. The current forecast does not feature record highs on any day for Bangor and Caribou, but the Wednesday forecast high temp of 95F at Caribou is just a degree shy of the all-time record. Record high low temperatures may be a better bet Tuesday night through Thursday night. Confidence continues to increase in widespread 90s inland for Tuesday except Downeast. Wednesday continues to look like the warmest day for most of the area, but the Bangor area and portions of Downeast could see the warmest temperatures on Thursday ahead of the front with a more westerly low level flow. At this point, will discount various deterministic guidance solutions suggesting convective activity until Thursday afternoon when more consensus exists for a cold front easing into northern zones. We expect the front to ease through the area Thursday night into Friday with some relief in temps for Friday. Added thunderstorms to the forecast for Thursday afternoon into Thursday night. The warm and humid air increases the risk of coastal fog and low clouds by later Tuesday night into Thursday night. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: VFR conditions are expected through Saturday. There is a small chance of MVFR ceilings at KBHB late tonight, but forecaster confidence was not high enough to include in the 00z Tafs, but did include a visibility reducing to 5SM in patchy fog, but confidence is below average. NW wind 5 to 10 knots at the Aroostook terminals, and SW at KBGR and KBHB shifting NW overnight. NW wind 10 to 15 knots and gusty Saturday, diminishing rapidly toward 00z. SHORT TERM: Saturday through Wednesday...VFR. Northwest winds on Saturday and Sunday at 10 to 15 kt when shift to southwest Monday into Wednesday around 5 to 10 kt. There is a slight risk of fog at BHB for Wednesday morning. && .MARINE... NEAR TERM: Seas of 4 to 5 ft on the coastal waters will slowly subside the remainder of the night, and conditions are expected to remain below small craft advisory levels through Saturday. Patchy fog is possible on the waters the remainder of tonight into Saturday morning. SHORT TERM: No significant issues are expected until fog returns Tuesday night into Wednesday...lingering until late week. Seas will generally remain 3 feet or less in a south swell. The highest seas will probably be on Sunday when swell may hit up to 4 feet offshore. Northwest winds on Saturday will tend to become mostly southwest from Sunday through next week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/CB/Sinko Short Term...MCW Long Term...MCW Aviation...CB/Sinko/MCW Marine...CB/Sinko/MCW
Hazardous weather outlook, Jun 14, 6:10 PM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 610 PM EDT Fri Jun 14 2024 MEZ001>006-010-011-015>017-031-032-152215- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 610 PM EDT Fri Jun 14 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Near record high temperatures beginning Tuesday may bring heat indices into the middle 90s to near 100 through the middle part of the week. Record high minimum temperatures Tuesday night into Thursday night are also expected. This promises to be the biggest heat wave since 2020 and among the most significant for northern and eastern Maine so far this century. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-152215- Coastal Hancock-Coastal Washington- 610 PM EDT Fri Jun 14 2024 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-152215- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 610 PM EDT Fri Jun 14 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:05 PM EDT | Frost Advisory | CAR | Aroostook, Piscataquis, Somerset | 15 hr |
| Jun 15, 7:55 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 24 hr |
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.